Alert archive / Kansas / Wind Advisories in 2007

Wind Advisory 6, NWS Wichita, KS

February 23, 200713 counties in Kansas

NWS Wichita, KS issued this wind advisory at Feb 23, 2007, 8:02 AM CST for 13 counties in Kansas. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Feb 23, 2007, 8:02 AM CST (14:02 UTC)
Expired
Feb 23, 2007, 5:49 PM CST
In force
10 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 76 km from the middle of the area, began a volume at 13:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 2.0 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2007-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2007-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 230 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2436 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
230 m²/s²
0-3 km storm-relative helicity
235 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KICT 231402
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
802 AM CST FRI FEB 23 2007

KSZ032-033-047>051-067-068-082-083-091-092-232215-
/O.NEW.KICT.WI.Y.0006.070223T1402Z-070224T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON...
KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON
802 AM CST FRI FEB 23 2007

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

SURFACE LOW PRESSURE WILL STRENGTHEN OVER WESTERN KANSAS AND THE
OKLAHOMA PANHANDLE TODAY AS A POTENT UPPER LEVEL LOW PRESSURE SYSTEM
APPROACHES FROM THE SOUTHWEST. SOUTH WINDS ARE EXPECTED TO
INCREASE TO BETWEEN 30 AND 35 MPH...WITH SOME GUSTS TO 40 MPH OVER
CENTRAL AND SOUTH CENTRAL KANSAS TODAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

LAWSON
2 follow-up statements
000 
WWUS73 KICT 232150
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
350 PM CST FRI FEB 23 2007

KSZ050-051-067-068-082-083-091-092-240000-
/O.NEW.KICT.HW.A.0001.070224T1800Z-070225T0600Z/
/O.CON.KICT.WI.Y.0006.000000T0000Z-070224T0000Z/
RICE-MCPHERSON-RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...LYONS...MCPHERSON...HUTCHINSON...
NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON
350 PM CST FRI FEB 23 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...
...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM
CST THIS EVENING. 

AS A LOW PRESSURE SYSTEM STRENGTHENS OVER EASTERN COLORADO THIS
EVENING...SOUTHERLY WINDS AHEAD OF THIS SYSTEM WILL CONTINUE TO
GUST BETWEEN 30 AND 35 MPH...WITH SOME GUSTS TO 40 MPH OVER
CENTRAL AND SOUTH CENTRAL KANSAS TODAY.

ON SATURDAY...THE STORM SYSTEM WILL CONTINUE TO STRENGTHEN OVER
WESTERN KANSAS AND WINDS WILL CONTINUE TO BE GUSTY. WINDS WILL
BECOME NORTHERLY BY LATE SATURDAY AFTERNOON...AND WIND GUSTS
COULD BE AS HIGH AS 50 TO 55 MPH THROUGHOUT CENTRAL AND SOUTH
CENTRAL KANSAS THROUGH SATURDAY EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

KSZ032-033-047>049-240000-
/O.CON.KICT.WI.Y.0006.000000T0000Z-070224T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA
350 PM CST FRI FEB 23 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

AS A LOW PRESSURE SYSTEM STRENGTHENS OVER EASTERN COLORADO THIS
EVENING...SOUTHERLY WINDS AHEAD OF THIS SYSTEM WILL CONTINUE TO
GUST BETWEEN 30 AND 35 MPH...WITH SOME GUSTS TO 40 MPH OVER
CENTRAL AND SOUTH CENTRAL KANSAS TODAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

KSZ052-069-093-240600-
/O.NEW.KICT.HW.A.0001.070224T1800Z-070225T0600Z/
MARION-BUTLER-COWLEY-
INCLUDING THE CITIES OF...MARION...EL DORADO...AUGUSTA...
WINFIELD...ARKANSAS CITY
350 PM CST FRI FEB 23 2007

...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING. 

A STRONG STORM SYSTEM WILL CONTINUE TO STRENGTHEN OVER WESTERN
KANSAS TONIGHT AND SATURDAY. WINDS WILL BECOME NORTHERLY BY LATE
SATURDAY AFTERNOON AS THE SYSTEM PASSES THROUGH KANSAS...AND WIND
GUSTS COULD BE AS HIGH AS 50 TO 55 MPH THROUGHOUT CENTRAL AND
SOUTH CENTRAL KANSAS THROUGH SATURDAY EVENING.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

SCHRECK
000 
WWUS73 KICT 232349
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
549 PM CST FRI FEB 23 2007

KSZ050-051-067-068-082-083-091-092-241100-
/O.CAN.KICT.WI.Y.0006.000000T0000Z-070224T0000Z/
/O.CON.KICT.HW.A.0001.070224T1800Z-070225T0600Z/
RICE-MCPHERSON-RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...LYONS...MCPHERSON...HUTCHINSON...
NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON
549 PM CST FRI FEB 23 2007

...WIND ADVISORY IS CANCELLED...
...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELED THE WIND
ADVISORY. A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY
AFTERNOON THROUGH SATURDAY EVENING.

A STORM SYSTEM WILL CONTINUE TO STRENGTHEN OVER WESTERN KANSAS
TONIGHT. AS THIS SYSTEM MOVES TO THE EAST THROUGH THE DAY SATURDAY
WINDS WILL BECOME NORTHERLY BY LATE SATURDAY AFTERNOON. SUSTAINED
WINDS OF 35 TO 45 MPH WITH GUSTS AS HIGH AS 55 MPH ARE POSSIBLE
THROUGHOUT CENTRAL AND SOUTH CENTRAL KANSAS THROUGH SATURDAY
EVENING.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

KSZ032-033-047>049-240100-
/O.CAN.KICT.WI.Y.0006.000000T0000Z-070224T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA
549 PM CST FRI FEB 23 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELED THE WIND
ADVISORY. 

SOUTH WINDS HAVE SLACKENED TO SPEEDS OF 20 TO 30 MPH WITH A FEW
HIGHER GUSTS WHICH IS BELOW ADVISORY CRITERIA. WINDS OF 20 TO 30
MPH WITH A FEW HIGHER GUSTS WILL CONTINUE TONIGHT.

$$

KSZ052-069-093-241100-
/O.CON.KICT.HW.A.0001.070224T1800Z-070225T0600Z/
MARION-BUTLER-COWLEY-
INCLUDING THE CITIES OF...MARION...EL DORADO...AUGUSTA...
WINFIELD...ARKANSAS CITY
549 PM CST FRI FEB 23 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING. 

A STORM SYSTEM WILL CONTINUE TO STRENGTHEN OVER WESTERN KANSAS
TONIGHT. AS THIS SYSTEM MOVES TO THE EAST THROUGH THE DAY SATURDAY 
WINDS WILL BECOME NORTHERLY BY LATE SATURDAY AFTERNOON. SUSTAINED
WINDS OF 35 TO 45 MPH WITH GUSTS AS HIGH AS 55 MPH ARE POSSIBLE 
THROUGHOUT CENTRAL AND SOUTH CENTRAL KANSAS THROUGH SATURDAY
EVENING.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

CDB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Feb 23, 7:54 AM CST, 8 minutes earlier.

Area forecast discussion, Feb 23, 7:54 AM CST, 8 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE WICHITA KS
754 AM CST FRI FEB 23 2007

.UPDATE...

WILL UPDATE TO FIRE OUT A WIND ADVISORY FOR THE WESTERN PORTION OF
FORECAST AREA.

IT APPEARS WE ARE GOING TO INITIALLY GET MORE SUN THAN EXPECTED
WHICH SHOULD INCREASE MIXING. IN ADDITION..HILLSBORO....NEODESHA AND
LAMONT PROFILERS ARE ALL SHOWING 50-55KTS RIGHT OFF OF THE DECK.
LASTLY...RSL IS ONLY A KNOT OR TWO BELOW CRITERIA AS I TYPE. SO FOR
NOW WILL ONLY GO WITH ADVISORY FOR THE CLIMATOLOGICALLY FAVORED
AREAS ALONG AND WEST OF I-135.

LAWSON

&&

.PREV DISCUSSION... /ISSUED 326 AM CST FRI FEB 23 2007/

DISCUSSION...
FORECAST CONCERNS...
SEVERE WEATHER POTENTIAL TONIGHT INTO MIDDAY SATURDAY...THEN WIND
WITH SOME SNOW ACCUMULATION POSSIBLE ON SATURDAY NIGHT.

LOOKS LIKE WE WILL BE GETTING AN EARLY PREVIEW OF THE SPRING-LIKE
WEATHER TO COME THIS WEEKEND. SIGNIFICANT UPPER TROF MOVING ACROSS
CALIFORNIA/NEVADA WILL UNDERGO RAPID INTENSIFICATION/DEEPENING AS
IT MOVES OUT ACROSS THE CENTRAL PLAINS ON SATURDAY. THE ASSOCIATED
SURFACE CYCLONE WILL LIKEWISE DEEPEN AND OCCLUDE AS IT MOVES FROM
KANSAS INTO MISSOURI BY SATURDAY NIGHT. STRONG AND FAVORABLE
DYNAMICS AND WIND SHEAR WILL EXIST ACROSS THE AREA FROM THIS
EVENING INTO MIDDAY SATURDAY. HOWEVER THE QUALITY AND TIMING OF
THE LOW LEVEL MOISTURE WILL BE AN INITIAL CONCERN IN THE WARM
SECTOR TODAY FOR THE DEVELOPMENT OF CONVECTION. THE GFS REMAINS
TOO BULLISH IN THIS REGARD...AND HAVE OPTED TO LEAN TOWARD THE
MORE REASONABLE NAM IN SHOWING THE ADVECTION OF LOWER 50 DEWPOINTS
INTO THE AREA BY EARLY SATURDAY MORNING. THIS SAID...A LITTLE
BETTER ELEVATED MOISTURE FEED CLOSER TO 850MB WILL COMBINE WITH
MID LEVEL COLD ADVECTION/STEEPENING LAPSE RATES...TO RESULT IN
MODERATE INSTABILITY ACROSS MUCH OF THE AREA OVERNIGHT. THIS IN
THE PRESENCE OF RATHER IMPRESSIVE DEEP LAYER SHEAR WILL SUPPORT
STRONG TO SEVERE CONVECTION...WHICH WILL LIKELY ORIGINATE OUT OF
SOUTHWEST KANSAS/WESTERN OKLAHOMA DURING THE EARLY EVENING AND
MOVE RAPIDLY NORTHEAST ACROSS THE AREA DURING THE LATE EVENING
AND OVERNIGHT HOURS. IN CONCERT WITH THE SPC DAY1 SEVERE RISK
OUTLOOK...WILL HIGHLIGHT AND MENTION SEVERE WORDING IN THE GRIDS
AND ZONE FORECAST FOR TONIGHT...FOR LARGE HAIL AND LOCALLY
DAMAGING WINDS.

ON SATURDAY...THE DRYLINE/OCCLUSION WILL MOVE ACROSS CENTRAL KANSAS
DURING THE MORNING AND ACROSS SOUTHEAST KANSAS DURING THE EARLY
AFTERNOON. A RATHER NARROW ZONE OF INSTABILITY WILL RESIDE ALONG
THESE SURFACE FEATURES WITHIN THE STRONGLY SHEARED ENVIRONMENT.
SEVERE POTENTIAL WILL CONTINUE TO EXIST ALONG THE SURFACE BOUNDARY
WITH LOW-TOPPED SURFACE BASED CONVECTION...THOUGH MUCH OF THIS
ACTIVITY WILL LIKELY PUSH NORTH AND EAST OF THE FORECAST AREA BY
MID-AFTERNOON. A BRIEF TORNADO IS NOT OUT OF THE REALM OF POSSIBILITY
HOWEVER THE PROJECTED SPEED OF THE UPPER SYSTEM AND FRONT SHOULD
LIMIT CHANCES TO FAR SOUTHEAST KANSAS OR A SMALL PORTION OF THE
FLINT HILLS.

THE WEATHER SCENARIO WILL TRANSITION BACK TO A WINTER-LIKE REGIME
BY SATURDAY EVENING AND SATURDAY NIGHT...AS THE STRONG PRESSURE
GRADIENT ON THE BACK SIDE OF THE DEPARTING DEEP CYCLONE AFFECTS THE
AREA. STRONG COLD ADVECTION AND MOISTURE WRAPPING AROUND THE
DEEP TROPOSPHERIC LOW WILL SUPPORT SOME SNOW WITH POSSIBLE
ACCUMULATIONS ACROSS PORTIONS OF CENTRAL KANSAS. DESPITE ACCUMS
IN THE ONE TO TWO INCH RANGE...THE STRONG NEAR SURFACE WINDS WILL
RESULT IN BLOWING SNOW WITH LOCALLY REDUCED VISIBILITIES. THIS
COULD NECESSITATE A WINTER HEADLINE...MOST LIKELY A SNOW AND
BLOWING SNOW ADVISORY FOR SATURDAY NIGHT ALONG THE I-70 CORRIDOR
FROM RUSSELL TO PERHAPS AS FAR EAST AS SALINA. WINDS LOOK TO
CLIMB WELL INTO THE ADVISORY CATEGORY ACROSS MUCH OF CENTRAL
KANSAS TO THE WEST OF THE TURNPIKE. HOWEVER...SINCE THESE
CONDITIONS FALL INTO PRIMARILY THE 4TH PERIOD OF THE FORECAST...NO
HEADLINES WILL BE ISSUED WITH THIS FORECAST.

OF A LESSER CONCERN FOR TODAY IS THE INCREASING SOUTH TO SOUTHEAST
WIND...AS STRONG CYCLOGENESIS TAKES PLACE ACROSS THE PLAINS. FOR
NOW FORECAST CONSENSUS DOES NOT SUPPORT A WIND ADVISORY...THOUGH
DAY SHIFT CAN ASSESS THIS POSSIBILITY AGAIN FOR THIS AFTERNOON.

WITH THE MAIN FOCUS ON THE FIRST 3 DAYS OF THE FORECAST...LITTLE
IF ANY CHANGES PLANNED TO THE OUTER PERIODS OF THE FORECAST.

DARMOFAL

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    65  50  57  30 /  20  80  60  40
HUTCHINSON      65  48  54  28 /  30  80  50  50
NEWTON          63  49  56  29 /  20  80  60  40
ELDORADO        64  50  59  30 /  20  80  60  40
WINFIELD-KWLD   66  52  60  32 /  20  80  60  30
RUSSELL         63  44  50  24 /  30  80  60  60
GREAT BEND      63  45  50  26 /  30  80  60  60
SALINA          64  49  55  28 /  20  80  60  50
MCPHERSON       64  48  55  28 /  20  80  60  50
COFFEYVILLE     66  53  63  32 /  10  80  70  30
CHANUTE         63  50  61  30 /  10  80  70  30
IOLA            63  50  61  29 /  10  80  70  40
PARSONS-KPPF    65  51  62  31 /  10  80  70  30

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR KSZ032-033-
047>051-067-068-082-083-091-092.

&&
Hazardous weather outlook, Feb 23, 4:43 AM CST, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
443 AM CST FRI FEB 23 2007

KSZ032-033-047>053-067>072-082-083-091>096-098>100-241145-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
443 AM CST FRI FEB 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR SEVERE THUNDERSTORMS THIS EVENING ACROSS
CENTRAL KANSAS...AND ACROSS THE ENTIRE AREA TONIGHT. THE MAIN
RISKS WILL BE LARGE HAIL UP TO GOLF BALL SIZE...AND LOCALLY
DAMAGING WINDS TO 70 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE CHANCE FOR SEVERE THUNDERSTORMS WILL CONTINUE ACROSS THE FLINT
HILLS AND SOUTHEAST KANSAS ON SATURDAY. THE MAIN RISKS WILL AGAIN
BE LARGE HAIL AND DAMAGING WINDS. HOWEVER AN ISOLATED BRIEF TORNADO
WILL ALSO BE POSSIBLE ALONG A DRY LINE AND COLD FRONT...UNTIL IT
MOVES THROUGH BY MID-AFTERNOON.

STRONG NORTHWEST WINDS AND A CHANCE FOR SNOW WILL DEVELOP ACROSS
PORTIONS OF CENTRAL KANSAS BY LATE SATURDAY AFTERNOON...CONTINUING
INTO SATURDAY NIGHT. ONE TO TWO INCHES OF SNOW ACCUMULATION WILL
BE POSSIBLE...WITH THE STRONG NORTHWEST WINDS OF 25 TO 35 MPH
CAUSING SOME BLOWING SNOW...WHICH WILL REDUCE VISIBILITIES.

ON WEDNESDAY NIGHT...THERE WILL BE A SLIGHT CHANCE OF SNOW ACROSS
PORTIONS OF CENTRAL KANSAS...WITH A SLIGHT CHANCE OF THUNDERSTORMS
ACROSS THE REST OF THE AREA. AT THIS TIME...THE THUNDERSTORMS ARE
NOT EXPECTED TO BE SEVERE...AND NO SNOW ACCUMULATION IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING ACROSS
CENTRAL KANSAS...AND ACROSS MUCH OF THE AREA TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 3:50 PM CSTHigh Wind WatchICTButler, Cowley, Harper, Harvey, Kingman, McPherson and 5 more12 hr
Feb 23, 3:52 PM CSTBlizzard WatchICTBarton, Ellsworth, Lincoln, Russell, Saline12 hr

Nearby

Wind Advisories in Kansas, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.